fear of migraines

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

teachergirl
Regular Member


Date Joined Jul 2006
Total Posts : 30
   Posted 8/15/2006 10:15 PM (GMT -7)   
My first migraine was when I was 6 years old and now Im 29.  I get really bad ones with the throbbing in the head like my head is going to explode, sensitive to light, numbness on one side of my body, can talk, sharp pain in my eye like a needle is poking in it, blurred wavy vision.  I would get them a few times a year and then when I was in about grade 10 I think I started getting them  REALLY bad and almost every day. I was freaking out and th ought I was going to die.  It was horrible.  I am on medication called Propranonol used to be called inderol.  This has helped a great deal but this past year I have gotten 3 of them. They still really scare me.  I think that Im going to die and what if I dont wake up.  Sometimes they just come out of the blue and Im not expecting it.  How do you cope. Are your symptoms similar to mine. Any support/help would be greatly appreciated. The fear of getting a migraine lead to me having panic attacks.  Its not fun at all.

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 8/16/2006 1:04 AM (GMT -7)   
Hi teachergirl,

Welcome to Healing Well. I can identify with the fear of the next attack and was consumed with it for years, especially as I was in an abusive relationship at the time and he blamed me for every attack I had. At the time they were 2 or 3 per month. I too suffer with anxiety/ panic and take Propranolol for the migraine. I am in the process now of being assessed by a Neurologist who is a headache specialist, as my attacks are anything from 1 - 5 per week now and attacks can last up to 4 days!

I went through the 'what ifs' for years and still do sometimes. I am on my own now with my 17 year old. The A/P can make the migraine very much worse very quickly, but I think I have got that under control - thankfully my A/P is not too severe just now and I am not treated for it at the moment.

I must say that I had to have a talk with myself in the end saying things like, the migraine is going to come whatever you do, accept it and always be prepared, i.e. make sure you have abortive meds with you at all times. I plan what course of action I am going to take when an attack strikes, my family know exactly what I have to do and accept it which makes me feel supported. All these things help me to feel that I have some control over what happens to me, and makes me feel like I have the control not the migraine, and this has taken a lot of the fear away!!

Have you seen a Neurologist yourself? I have Imigran (Imitrex) injections to abort attacks, what do you have?

I am sorry if this has sounded a little harsh, but I really feel for you and agree this is no fun at all!!! But there is help out there, and you now have us here to support you, the only way from now on for you is up!!! - believe it!!

take care Ann

teachergirl
Regular Member


Date Joined Jul 2006
Total Posts : 30
   Posted 8/17/2006 3:24 PM (GMT -7)   
The only thing I take for the migraines is propranonol but when I do have one I Just take tylenol. What do you take when you are in the midst of one?  The headache usually lasts about 3 days and its not very fun at all.  I havent seen a neuologist. Do you think I should consider that?  I have gotten a CT scan in the past and everything was normal.

Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 8/18/2006 12:16 AM (GMT -7)   
Hi teachergirl,

I take Imigran (Imitrex) injections for an attack. Sometimes it comes back again which can make it tough as you can only have 2 injections in 24hrs, thankfully I have not had too much of a problem with that. The over-the-counter meds were a problem for me as the more I took the more headaches I got and it became a viscious circle so beware!!

I started just over a week ago feeling sore which built to a full on attack on Sunday and Monday, but the pain has been hanging around ever since and last night it changed sides, so this is my 8th day of pain! Thankfully I have not needed the injections since Monday - I have been very close some days!! - and have managed just about to cope with the pain without anything!! Got to say I could do with a good scream now as 8 days on I am really cheesed off with it!!! All my plans for this week basically have not happened!!!

Sorry to moan, this is your thread, yes I do think that you need to see a Neurologist if you are getting more than one per month! You might find though that when you have got the anxiety under control a bit the headaches may settle down! The scans they do is just to rule out anything else that could be causing headaches, and a normal scan is what you want!

Keep in touch and let us know how you get on, take care,

Ann
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, November 20, 2017 2:29 PM (GMT -7)
There are a total of 2,895,905 posts in 317,845 threads.
View Active Threads


Who's Online
This forum has 157450 registered members. Please welcome our newest member, Floyd123.
431 Guest(s), 17 Registered Member(s) are currently online.  Details
BigMak, Jasperilla, MeGoSun, Gemlin, MsZaiger, Immunity, Kat1000, mpost, hunter46, tonyaraven, NiceCupOfTea, ks1905, mareish, Mary Grimley, WifeofPie, manamanam1, iPoop


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.